Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 129, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 29, 2017, 8:12 PM CDT for Smith County, Upshur County, Wood County, Texas. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2017, 8:12 PM CDT (01:12 UTC)
- Expired
- Apr 29, 2017, 9:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 8:47 PM CDT | TSTM WND DMG | Mineola, TX | TREES AND POWER LINES DOWN. |
| Apr 29, 9:15 PM CDT | TSTM WND DMG | 9 Nw Hawkins, TX | TREES DOWN AT HWY 80 AND STATE HWY 778. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 5:10 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1748 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 19.0
The text
As transmitted.
698
WUUS54 KSHV 300112
SVRSHV
TXC423-459-499-300215-
/O.NEW.KSHV.SV.W.0129.170430T0112Z-170430T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
812 PM CDT SAT APR 29 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northwestern Smith County in northeastern Texas...
Southern Wood County in northeastern Texas...
Southwestern Upshur County in northeastern Texas...
* Until 915 PM CDT
* At 811 PM CDT, a severe thunderstorm was located near Grand Saline,
or 10 miles northeast of Canton, moving northeast at 40 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Mineola, Lindale, Hawkins, Hoard, Red Springs and Carroll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Shreveport.
&&
A tornado watch remains in effect until 1000 PM CDT for northeastern
Texas.
LAT...LON 3268 9559 3268 9515 3243 9532 3241 9550
3243 9554 3245 9555 3246 9557 3248 9559
3260 9560
TIME...MOT...LOC 0111Z 237DEG 33KT 3263 9571
HAIL...1.00IN
WIND...70MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:01 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 29, 7:01 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
701 PM CDT Sat Apr 29 2017
.AVIATION...
Sky conditions outside of convection has been mostly low vfr cigs,
except for portions of east TX, including KLFK, where steady
drizzly rain has produced low mvfr to ocnl ifr conditions. Isold
tstm movg north of KGGG and tstms just west and north of KTXK
attm. Line of stg to svr tstms west of cwa, and will slowly move
east across area overnight. Following passage of storms and
dryline, w-sw winds around 10 kts to increase to 15 to 20 kts in
aftn as vfr stratocu decks, possibly containing lgt rain at times,
becmg skc./07/
&&
.PREV DISCUSSION... /issued 517 PM CDT Sat Apr 29 2017/
DISCUSSION...
Updated the forecast to include the tornado watch number 175 for
parts of Northeast Texas. /06/
PREV DISCUSSION... /issued 436 PM CDT Sat Apr 29 2017/
DISCUSSION...
Water vapor imagery shows a shortwave disturbance lifting across
north central Louisiana this afternoon, producing a cluster of
thunderstorms that is relatively slow moving. These thunderstorms
are putting down heavy rain, hail, and strong and gusty winds.
This is all elevated instability, as the cap that was on the 12z
sounding is still apparent on the special 20z sounding. At this
point in time, SPC is not anticipating issuing a warning for this
disturbance, but that could change.
Meanwhile, the cold front continues to push across Texas this
afternoon, and is to the Metroplex area at this time. Discrete
thunderstorms are developing out ahead of the cold front. A line
will eventually form and move across the region later this evening
and during the overnight hours. In the meantime, believe we could
see a watch for the discrete storms out ahead of the front in East
Texas later this afternoon or evening. Our entire region remains
under an Enhanced Risk of severe thunderstorms through tonight.
The primary threats will continue to be large hail, damaging
winds, and isolated tornados.
This cold front will move through our area tonight, and quickly
exit during the day on Sunday. Temperatures tomorrow will likely
be 10 to 20 degrees cooler than those of today, as much cooler and
drier air filters in the region. Temperatures will warm back up
for the first part of the work week though, as southerly flow
returns to the region.
Another cold front and associated upper level low will approach
the region for Wednesday and Thursday, bring another round of
showers and thunderstorms to the region. At this point in time,
Wednesday looks like it will be the wetter day, but models are
hinting at the potential for wrap around showers continuing
through the day on Thursday, especially for our northern areas.
Daytime temperatures will likely fall into the back into the lower
70s by Thursday, with just a minor warming trend developing for
Friday and Saturday. Palmer
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 70 50 80 / 100 40 0 0
MLU 67 74 51 79 / 100 100 10 0
DEQ 56 66 42 75 / 100 20 10 0
TXK 58 67 47 75 / 100 30 0 0
ELD 62 71 47 77 / 100 70 10 0
TYR 54 68 47 79 / 100 20 0 0
GGG 57 67 47 79 / 100 20 0 0
LFK 60 71 48 83 / 100 30 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 AM CDT Sunday for ARZ070>073.
Flash Flood Watch through Sunday morning for ARZ050-051-059>061.
LA...Lake Wind Advisory until 7 AM CDT Sunday for LAZ001>006-010>014-
017>022.
OK...Flash Flood Watch through Sunday morning for OKZ077.
TX...Lake Wind Advisory until 7 AM CDT Sunday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Apr 29, 4:51 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 451 PM CDT Sat Apr 29 2017 ARZ050-051-059>061-OKZ077-301200- Sevier-Howard-Little River-Hempstead-Nevada-McCurtain- 451 PM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas and southeast Oklahoma. .DAY ONE...Tonight... Scattered showers and thunderstorms continue across southern Arkansas this afternoon, with additional thunderstorms moving into the southeast Oklahoma and southwest Arkansas this evening, ahead of a slow moving cold front. Therefore, there could be a period of slow moving thunderstorms containing heavy rain that may cause flash flooding across the area this evening, before these storms consolidate into a line of strong to severe thunderstorms and quickly advance east by tonight. Widespread rainfall amounts of two to four inches, with isolated higher amounts in excess of five inches, will be possible this afternoon through tonight. In addition to the heavy rain and flash flood threat, damaging winds, isolated tornadoes, and large hail will be possible this evening, with these threats diminishing from west to east late. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms will increase once again Wednesday ahead of a cold front and associated upper level disturbance. However, the threat for severe thunderstorms appear low at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, will be needed late this afternoon through tonight. ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-301200- Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 451 PM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Tonight... Scattered showers and thunderstorms continue to lift across northern Louisiana and southern Arkansas this afternoon. These storms are capable of producing large hail, damaging winds, and brief isolated tornadoes. Meanwhile...discrete thunderstorms are developing in central and northeast Texas this afternoon, ahead of a slow moving cold front. These storms will intensify as they shift east across the region tonight. Some of these storms may become severe, with damaging winds, isolated tornadoes, large hail, and locally heavy rainfall possible. The severe weather threat will gradually diminish from west to east across East Texas late tonight as these storms move into Southwest Arkansas and North Louisiana. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Strong to possibly severe thunderstorms will be exiting the eastern sections of north central Louisiana around daybreak Sunday with the passage of a cold front. The threat for heavy rainfall will persist through mid morning though, before rain rates taper as drier air spills eastward. Look for the showers and embedded thunderstorms to diminish from west to east through mid afternoon Sunday. Showers and thunderstorms will increase once again Wednesday ahead of a cold front and associated upper level disturbance. Depending on the extent of surface heating and resultant instability, there is a potential for at least isolated severe thunderstorms across the region Wednesday, before cooler and drier air filters southeast behind the cold frontal passage Wednesday night. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, will be needed tonight. Palmer
In the hours before
Special weather statement, Apr 29, 5:53 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
553 PM CDT SAT APR 29 2017
ARZ073-292315-
Union AR-
553 PM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION COUNTY UNTIL
615 PM CDT...
At 553 PM CDT, Doppler radar was tracking a strong thunderstorm near
Norphlet, moving north at 55 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
El Dorado, Smackover, Norphlet, Calion, Lisbon, Cairo and Kenova.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3313 9259 3324 9295 3337 9293 3337 9279
3339 9276 3338 9273 3336 9268 3337 9265
3336 9260 3337 9259 3337 9255 3333 9252
3332 9252 3333 9250 3332 9249 3333 9248
3330 9246 3329 9247 3328 9245
TIME...MOT...LOC 2253Z 202DEG 49KT 3331 9273
05Local storm report, Apr 29, 6:21 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 SSW OAKHAVEN 33.69N 93.64W
04/29/2017 HEMPSTEAD AR LAW ENFORCEMENT
NUMEROUS TREES DOWN IN AND AROUND HOPE
ARKANSAS.
&&Local storm report, Apr 29, 6:40 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG MANY 31.57N 93.47W
04/29/2017 SABINE LA EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
ASLocal storm report, Apr 29, 6:55 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG ROBELINE 31.69N 93.30W
04/29/2017 NATCHITOCHES LA LAW ENFORCEMENT
TREES AND POWER LINES DOWN. TREE ON A MOBILE
HOME.
&&
ASSpecial weather statement, Apr 29, 7:15 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Shreveport LA
715 PM CDT SAT APR 29 2017
ARZ050-051-059-060-300115-
Howard AR-Hempstead AR-Sevier AR-Little River AR-
715 PM CDT SAT APR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LITTLE RIVER...
NORTHWESTERN HEMPSTEAD...SEVIER AND HOWARD COUNTIES UNTIL 815 PM
CDT...
At 715 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Foreman to Saratoga. Movement was northeast at
35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
De Queen, Ashdown, Nashville, Mineral Springs, Dierks, Horatio,
Foreman, Umpire, Lockesburg, Wilton, Tollette, Winthrop, Gillham, Ben
Lomond, Corinth, Arkinda, Center Point, Saratoga, Athens and Oak
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
3418 9382 3401 9382 3401 9375 3399 9371
3369 9386 3367 9448 3382 9448 3419 9434
3419 9424 3435 9426
TIME...MOT...LOC 0015Z 217DEG 75KT 3373 9441 3375 9390
07Special weather statement, Apr 29, 7:17 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Shreveport LA 717 PM CDT SAT APR 29 2017 TXZ111-112-125-126-138-300115- Upshur TX-Harrison TX-Cass TX-Marion TX-Morris TX- 717 PM CDT SAT APR 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS...WESTERN MARION...NORTHWESTERN HARRISON...NORTHEASTERN UPSHUR AND SOUTHEASTERN MORRIS COUNTIES UNTIL 815 PM CDT... At 717 PM CDT, Doppler radar was tracking a strong thunderstorm over Cedar Springs, or 14 miles northeast of Gilmer, moving north at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ore City, Diana, Cedar Springs and Avinger. A tornado watch remains in effect until 1000 PM CDT for northeastern Texas. LAT...LON 3268 9477 3286 9482 3296 9456 3269 9448 TIME...MOT...LOC 0017Z 177DEG 46KT 3283 9472 07
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:17 PM CDT | Special Weather Statement | SHV | Marion | 58 min |
| Apr 29, 7:28 PM CDT | Tornado Warning | SHV | Smith, Wood | 32 min |
| Apr 29, 7:47 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Smith, Wood | 43 min |
| Apr 29, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus, Wood | 33 min |
| Apr 29, 8:18 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Morris, Red River, Titus | 57 min |
| Apr 29, 8:23 PM CDT | Special Weather Statement | SHV | Bowie | 67 min |
| Apr 29, 8:25 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 65 min |
| Apr 29, 8:26 PM CDT | Tornado Warning | SHV | Smith, Wood | 49 min |
| Apr 29, 8:35 PM CDT | Tornado Warning | SHV | Smith, Wood | 40 min |
| Apr 29, 9:15 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Franklin, Marion, Morris, Red River and 4 more | 44 min |
| Apr 29, 11:39 PM CDT | Special Weather Statement | SHV | Sabine, San Augustine | 51 min |
| Apr 30, 4:19 AM CDT | Lake Wind Advisory | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 12 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.